Hail, Marshall
- When
- March 10, 7:20 PM CST
- Where
- Marshall County, 3 mi SW of Kingston
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.967, -96.750
12 hail, 1 thunderstorm wind, 1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 10, 3:05 PM CST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
305 PM CST FRI MAR 10 2006
.DISCUSSION...
VERY LOW LEVEL MOISTURE IS INCREASING ACROSS NORTH CENTRAL TEXAS
WITH UPPER 40S DEWPOINTS REACHING THE METROPLEX AND 60S DEWPOINTS
UP TO COLLEGE STATION AND LUFKIN. THE NORTHERN EDGE OF MOISTURE
MAY BE SHALLOW GIVEN THE LOOKS OF THE CORPUS CHRISTI AND LAKE
CHARLES SOUNDINGS. MOISTURE DEPTH MAY BE IMPROVING ACROSS
SOUTHEAST TEXAS AS MOISTURE HAS NOT MIXED OUT DOWN THERE. SO SOME
LOW LEVEL MOISTURE RETURN INTO SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA THIS EVENING. THUNDERSTORMS ARE NOT OUT OF THE QUESTION
IN THE FAR SOUTHEAST AND AGREE WITH SPC THAT IF THUNDERSTORMS
OCCUR... SEVERE STORMS ARE POSSIBLE. BUT AT THE MOMENT WILL NOT
INCLUDE POPS IN THE FORECAST OVERNIGHT SINCE THERE IS UNCERTAINTY
ON THE MOISTURE DEPTH. 00Z SOUNDINGS MAY SHED SOME MORE LIGHT ON
THIS POSSIBILITY.
FIRE WEATHER CONCERNS REMAIN HIGH OVER THE NEXT COUPLE OF DAYS...
ESPECIALLY SUNDAY. WINDS LOOK TO BE A LITTLE STRONGER FOR SATURDAY
THAN PREVIOUSLY FORECAST... BUT STILL MARGINAL OR BELOW RFW
CRITERIA. IT WILL BE WARM AND DRY THOUGH. WILL MAINTAIN THE FIRE
WEATHER WATCH FOR TOMORROW AND LET LATER SHIFTS PIN DOWN AREAS TO
UPGRADE IF NECESSARY. RED FLAG WARNING APPEARS MORE LIKELY ON
SUNDAY... BUT WILL TAKE IT ONE DAY AT A TIME AND NOT ISSUE WATCH
FOR SUNDAY YET. THE SUNDAY POTENTIAL IS HIGHLIGHTED ON OUR WEB
PAGE.
DID NOT CHANGE POP FORECASTS MUCH EXCEPT TO ADD 20S IN THE EXTREME
SOUTHEAST ON SATURDAY AS DRYLINE WILL BE IN THE NEIGHBORHOOD AND
MOISTURE MAY BE DEEPER BY THEN.
THERE ARE VARIED SOLUTIONS ON THE STRENGTH/SPEED OF THE WAVE
MOVING OUT SATURDAY NIGHT AND THE SURFACE RESPONSE. GFS IS A
LITTLE STRONGER/FASTER WITH THE WAVE WHICH INCREASES CYCLOGENESIS
SATURDAY NIGHT AND ALLOW SOUTH WINDS TO RETURN AND INCREASE LOW
LEVEL MOISTURE AGAIN. NAM IS SLOWER WITH THIS WAVE AND KEEPS THE
SURFACE FLOW STRONGLY VEERED OVERNIGHT. THIS WILL HAVE
IMPLICATIONS TO PRECIP POSSIBILITIES SATURDAY NIGHT AND SUNDAY.
RIGHT NOW AM KEEPING SATURDAY NIGHT DRY AND KEEPING THE LOW POPS
IN THE EAST ON SUNDAY AHEAD OF SUNDAY/S DRYLINE... BUT WILL HAVE
TO WATCH TRENDS.
IN THE EXTENDED... MAIN CHANGE WAS TO DELAY MID-WEEK FRONTAL
PASSAGE TO THURSDAY CONSISTENT WITH THE ECMWF. THEREFORE INCREASED
TEMPERATURES ON WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 49 78 53 79 / 10 10 10 10
HOBART OK 47 77 48 79 / 10 10 0 0
WICHITA FALLS TX 51 83 54 83 / 10 10 0 0
GAGE OK 38 71 42 70 / 0 0 10 10
PONCA CITY OK 47 74 48 76 / 10 10 10 20
DURANT OK 57 81 61 82 / 10 20 10 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM CST THIS EVENING FOR OKZ004-OKZ005-
OKZ006-OKZ007-OKZ009-OKZ010-OKZ011-OKZ012-OKZ014-OKZ015-
OKZ016-OKZ017-OKZ018-OKZ019-OKZ021-OKZ022-OKZ023-OKZ024-
OKZ025-OKZ027-OKZ028-OKZ029-OKZ033-OKZ034-OKZ035-OKZ036-
OKZ037-OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-
OKZ045-OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR OKZ009-OKZ014-OKZ015-OKZ016-OKZ021-OKZ022-
OKZ023-OKZ024-OKZ025-OKZ027-OKZ028-OKZ029-OKZ033-OKZ034-
OKZ035-OKZ036-OKZ037-OKZ038-OKZ039-OKZ040-OKZ041-OKZ044-
OKZ045-OKZ046-OKZ050.
TX...RED FLAG WARNING UNTIL 8 PM CST THIS EVENING FOR TXZ083-TXZ084-
TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-
TXZ089-TXZ090.
&&
26HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
537 PM CST FRI MAR 10 2006
OKZ004>048-050>052-TXZ083>090-111300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
537 PM CST FRI MAR 10 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS EVENING AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING OVER FAR SOUTH
CENTRAL OKLAHOMA INTO SOUTHEAST OKLAHOMA. ONE OR TWO REPORTS OF
SEVERE HAIL AND WIND CANNOT BE RULED OUT.
DISCUSSION...
LOW LEVEL MOISTURE WILL INCREASE ALONG A WEAK WARM FRONT AND AHEAD
OF A DRYLINE OVER SOUTH CENTRAL AND SOUTHEAST OKLAHOMA THIS EVENING.
AN UPPER LEVEL DISTURBANCE MOVING OUT OF SOUTHWEST TEXAS WILL
PROVIDE ENOUGH LIFT TO GENERATE ISOLATED THUNDERSTORMS WHICH WILL
MOVE QUICKLY NORTHEAST ACROSS THE AREA. ALTHOUGH THESE STORMS WILL
BE SLIGHTLY ELEVATED...SHEAR AND INSTABILITY WILL BE SUFFICIENT FOR
ONE OR TWO STORMS TO PRODUCE SEVERE HAIL AND WIND.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY MAR 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE THUNDERSTORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
VERY WARM... DRY AND BREEZY CONDITIONS WILL MAINTAIN VERY HIGH TO
EXTREME FIRE DANGER THROUGH THE EVENING.PLEASE REFER TO THE FIRE
DANGER STATEMENT FOR FURTHER DETAILS. A RED FLAG WARNING IS ALSO IN
EFFECT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THE NEXT CHANCE FOR THUNDERSTORMS WILL BE ON SUNDAY... MAINLY
OVER SOUTHEAST PORTIONS OF OKLAHOMA.
OTHER HAZARDOUS WEATHER...
VERY HIGH TO EXTREME FIRE DANGER IS EXPECTED TO CONTINUE OVER THE
WEEKEND. THE FIRE DANGER WILL REMAIN IN THE HIGH TO VERY HIGH
CATEGORY THROUGH MUCH OF NEXT WEEK.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY MARCH 11TH.
BURKESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 638 PM CST FRI MAR 10 2006 OKZ047-051-110100- JOHNSTON OK-MARSHALL OK- 638 PM CST FRI MAR 10 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JOHNSTON AND MARSHALL COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 25 MILES NORTHWEST OF REAGAN AT 638 PM CST. THE STORM WAS MOVING NORTHEAST AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
The Norman radar (KTLX), 159 km away, was scanning. The volume nearest the first event began at 01:19 UTC.
12 hail, 1 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.
Wind gust was measured by the Oklahoma mesonet.
Hail was reported in downtown Holdenville.
A highway patrol officer reported a funnel cloud at the intersection of Highway 75 and Highway 22.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493998, 5493999, 5494000, 5494001, 5494002, 5494003, 5494004, 5494005, 5494006, 5494007, 5494008, 5494009, 5494010, 5494011.